Alert archive / Colorado / High Wind Warnings in 2006
High Wind Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Jan 12, 2006, 9:12 PM MST for 9 counties in Colorado. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 12, 2006, 9:12 PM MST (04:12 UTC)
- Expired
- Jan 13, 2006, 8:00 AM MST
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 9:30 PM MST | NON-TSTM WND GST 109 | 3 Sw Kenosha Pass, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2461 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 130412 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 912 PM MST THU JAN 12 2006 ...VERY STRONG WINDS IN THE HIGH COUNTRY... .STRONG NORTHWEST FLOW ALOFT WILL PRODUCE HIGH WINDS ACROSS THE FRONT RANGE MOUNTAINS OVERNIGHT AND INTO EARLY FRIDAY MORNING. A WIND GUST TO 104 MPH WAS REPORTED BY AN AUTOMATED WEATHER STATION NEAR KENOSHA PASS...WHILE GUSTS TO 91 MPH HAVE BE RECORDED OVER THE HIGHER ELEVATIONS OF THE INDIAN PEAKS. COZ033-034-131215- /O.NEW.KBOU.HW.W.0002.060113T0412Z-060113T1500Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 912 PM MST THU JAN 12 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. STRONG NORTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE ABOVE TIMBERLINE AND ACROSS EAST FACING SLOPES OF THE HIGHER MOUNTAINS THROUGH THE REST OF THE NIGHT. PEAK GUSTS AS HIGH AS 100 MPH CAN BE EXPECTED IN WIND PRONE AREAS INCLUDING THE INDIAN PEAKS AND ACROSS THE SOUTHEAST FACING MOUNTAIN SLOPES IN NORTHERN PARK COUNTY. THE WINDS ARE EXPECTED TO DIMINISH FRIDAY MORNING. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BARJENBRUCH
4 follow-up statements
000 WWUS75 KBOU 131106 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 406 AM MST FRI JAN 13 2006 ...STRONG WINDS CONTINUE IN THE HIGH COUNTRY... .STRONG NORTHWEST WINDS ALOFT WILL GRADUALLY DECREASE THIS MORNING...BUT HIGH WINDS WILL CONTINUE IN THE HIGHER MOUNTAINS FOR A FEW MORE HOURS. WIND GUSTS TO 80 MPH ARE STILL EXPECTED OVER THE CREST AND EAST SLOPES OF THE FRONT RANGE FROM ROCKY MOUNTAIN NATIONAL PARK SOUTHWARD TO NORTHERN PARK COUNTY. AT 4 AM WINDS WERE GUSTING IN THE 50 TO 60 MPH RANGE ABOVE TIMBERLINE AT LOVELAND PASS AND ON NIWOT RIDGE WEST OF BOULDER. COZ033-034-131500- /O.CON.KBOU.HW.W.0002.000000T0000Z-060113T1500Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 406 AM MST FRI JAN 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. STRONG NORTHWEST WINDS OF 25 TO 45 MPH IN AREAS ABOVE TIMBERLINE AND ACROSS EAST FACING SLOPES OF THE HIGHER MOUNTAINS WILL DIMINISH BY MID MORNING. UNTIL THEN...GUSTS AS HIGH AS 80 MPH CAN BE EXPECTED IN WIND PRONE AREAS INCLUDING THE INDIAN PEAKS AND ACROSS THE SOUTHEAST FACING MOUNTAIN SLOPES IN NORTHERN PARK COUNTY. $$
000 WWUS75 KBOU 131500 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 800 AM MST FRI JAN 13 2006 COZ033-034-131600- /O.CAN.KBOU.HW.W.0002.000000T0000Z-060113T1500Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 800 AM MST FRI JAN 13 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. $$
000 WWUS75 KBOU 260339 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 839 PM MST SAT MAR 25 2006 COZ035-036-261145- /O.CON.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 839 PM MST SAT MAR 25 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH SUNDAY AFTERNOON. WINDS ARE STILL EXPECTED TO INCREASE AS A VIGOROUS UPPER TROUGH SWEEPS ACROSS WYOMING AND COLORADO SUNDAY MORNING. WEST WINDS EARLY IN THE DAY WILL TURN NORTHWESTERLY AND INCREASE. SUSTAINED WINDS OF 25 TO 45 MPH WILL BE COMMON WITH SOME GUSTS UP TO 75 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF THE INTERSTATE 70 CORRIDOR. SOME OF THESE WIND PRONE AREAS INCLUDE THE PEAK TO PEAK HIGHWAY...CARTER LAKE...ESTES PARK...WONDERVU AND COAL CREEK CANYON. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$ RTG
000 WWUS75 KBOU 261205 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 505 AM MST SUN MAR 26 2006 COZ035-036-261315- /O.CAN.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 505 AM MST SUN MAR 26 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE STILL EXPECTED TODAY BUT THEY ARE NOT EXPECTED TO MEET THE WARNING CRITERIA. PEAK WIND GUSTS OF 50 TO 70 MPH ARE EXPECTED IN THE NORMALLY WINDIER FOOTHILLS LOCATIONS. RESIDENTS SHOULD STILL PREPARE FOR THE WIND BY SECURING LOOSE OBJECTS...AND DRIVERS WILL NEED A LITTLE EXTRA CAUTION WHERE THERE WILL BE STRONG CROSSWINDS. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 12, 2:30 PM MST, 6 hours 42 minutes earlier.
Area forecast discussion, Jan 12, 2:30 PM MST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MST THU JAN 12 2006 .SHORT TERM DISCUSSION...TNGT-FRI...MDLS BUILD HI PRES AT SFC AND ALF OVR CNTRL RCKYS BEHIND UPR TROF MOVG TO E OVR CNTRL GRT PLAINS. AMS WILL BCM DRY AND STBL WITH DCRSG WNDS. SFC LEE TROFG WILL DVLP ALG ERN SLPS BY FRI AFTN. WITH CLRG SKIES AND SUBSIDING WNDS OVRNGT TEMPS WILL BE QUITE COOL ESPCLY IN HI MTN VLYS. STG WARMG ALF AFT MIDNGT TNGT AND THRU FRI WILL PRODUCE A RAPID WARM-UP ON FRI. WILL MAKE ONLY SML ADJSTMNTS TO MOS TEMP GDNC TNGT AND GENLY GO WITH H7 TEMPS ON FRI WHICH SHOW NEARLY PLUS 10C DEG OF WARMING OVR DEN. .LONG TERM DISCUSSION...OVERALL TIMING IN THE MDLS REMAIN FAIRLY CONSISTENT FROM RUN TO RUN. FRIDAY NIGHT INTO SATURDAY...AN UPPER LEVEL RIDGE WILL BE THE PREVAILING FEATURE. FLOW ALOFT TRANSITIONS TO WEST/SOUTHWESTERLY SATURDAY AFTERNOON AND NIGHT AS THE NEXT SYSTEM MOVES INTO NEVADA. THE GFS IS STILL BRINGING THE TROF ACROSS COLORADO ON SUNDAY WHILE THE NAM IS SLOER AND DROP THIS FEATURE INTO THE GREAT BASIN. FOR NOW WILL STICK WITH THE GFS SOLUTION. MDLS DO SHOW FVBL QG ASCENT AND GOOD MID LEVEL INSTBY ON SUNDAY AFTN...THE SUNDAY NIGHT THE UPPER TROF SHIFTS EAST AND SNOWFALL WL BECOME MORE OROGRAPHIC. IN ANY EVENT...NEITHER LOOKS PARTICULARLY STRONG...BUT THERE WILL BE ENUF FVBL INGREDIENTS TO BUMP THE POPS UP TO LIKELY FOR THE MTNS. AS FOR THE NORTHEAST PLAINS...THE GFS DOES SHOW A SFC CYLONE DEVELOPING OVER NWRN KANSAS. THIS WILL NOT MEAN MUCH FOR THE URBAN CORRIDOR...BUT SOME WRAP AROUND MSTR MAY IMPACT THE PLAINS. A DRIER NLY FLOW WILL OCCUR MONDAY NIGHT INTO TUESDAY AHEAD OF ANOTHER RIDGE. THE RIDGE AXIS WILL BE OVER COLORADO TUESDAY BUT OVERUNNING MSTR IS PROGGED TO MOVE BACK INTO THE MTNS BY 00Z WEDNESDAY. THE NEXT SYSTEM IS STILL EXPECTED TO AFFECT COLORADO BY MID WEEK. WILL UP POPS TO CHC IN THE MTNS WED INTO THUR...WITH A SLIGHT CHC ACROSS THE PLAINS. .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GARD/COOPER
Hazardous weather outlook, Jan 12, 10:37 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1037 AM MST THU JAN 12 2006 COZ030>051-131300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1037 AM MST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IN THE MOUNTAINS WILL DECREASE TO SCATTERED SHOWERS THIS AFTERNOON AND END BY EARLY THIS EVENING. STRONG AND GUSTY WINDS WILL CAUSE LOCAL BLOWING SNOW OVER HIGHER ELEVATIONS THROUGH THE AFTERNOON. WINDS WILL INCREASE OVER THE URBAN CORRIDOR AND PLAINS THROUGH THE AFTERNOON. WINDS WILL BE FROM THE NORTHWEST AT SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL GRADUALLY SUBSIDE DURING THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF PRECIPITATION FOR THE FORECAST AREA WILL BE ON SUNDAY AND MONDAY. AT THIS TIME...THE STORM DOES NOT LOOK SIGNIFICANT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GARD/COOPER
Nearby
High Wind Warnings in Colorado, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.